Alert archive / Missouri / Flash Flood Warnings in 2020
Flash Flood Warning 14, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Jul 15, 2020, 4:11 AM CDT for Holt County, Missouri. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2020, 4:11 AM CDT (09:11 UTC)
- Expired
- Jul 15, 2020, 9:15 AM CDT
- In force
- 5 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Holt County, MO
The radar
The Topeka radar (KTWX), 149 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 9.2 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7306 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 1110 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 4.9
- Supercell composite
- 26.6
The text
As transmitted.
381
WGUS53 KEAX 150911
FFWEAX
MOC087-151415-
/O.NEW.KEAX.FF.W.0014.200715T0911Z-200715T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
411 AM CDT Wed Jul 15 2020
The National Weather Service in Pleasant Hill has issued a
* Flash Flood Warning for...
Holt County in northwestern Missouri...
* Until 915 AM CDT.
* At 409 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Radar estimates show 3 to 4 of
rain have already fallen. Rainfall rates of 1 to 2 inches per hour
are likely in the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flooding include...
Mound City, Maitland, Craig, Big Lake, Fortescue, Bigelow and
Corning.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 4026 9554 4026 9508 4015 9506 4011 9504
4007 9506 4005 9502 4000 9501 4000 9531
4003 9535 4003 9540 4006 9542 4007 9539
4012 9539 4018 9548 4024 9547
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...1-2 INCHES IN 1 HOUR
$$
CDB1 follow-up statement
888
WGUS73 KEAX 151414
FFSEAX
Flash Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
914 AM CDT Wed Jul 15 2020
MOC087-151423-
/O.EXP.KEAX.FF.W.0014.000000T0000Z-200715T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Holt MO-
914 AM CDT Wed Jul 15 2020
...THE FLASH FLOOD WARNING FOR HOLT COUNTY WILL EXPIRE AT 915 AM
CDT...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 4026 9554 4026 9508 4015 9506 4011 9504
4007 9506 4005 9502 4000 9501 4000 9531
4003 9535 4003 9540 4006 9542 4007 9539
4012 9539 4018 9548 4024 9547
$$
KurtzWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 2:28 AM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jul 15, 2:28 AM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 228 AM CDT Wed Jul 15 2020 .Discussion... Issued at 228 AM CDT WED JUL 15 2020 A cold front with a line of showers and thunderstorms is expected to move south into the Kansas City metropolitan area early this morning. Rainfall rates and precipitable water values continue to be impressive with early totals exceeding 1.5-2 inches of rain. Our primary concerns are flash flooding and strong winds as this system makes it way into more urbanized areas. Expected time of arrival for the KC area is between 4 and 7AM. The wide range of the temporal estimate are a result of uncertainties in the intensity of rear inflow into the line and how it will maintain its structure as it moves south. It is anticipated as the line of storms moves south, it will begin to interact with the large precipitation complex in central KS. The primary effect of this interaction is storms gaining a large eastward movement eventually being carried out east by the entire complex. The line is expected to sink to around the I-70 corridor by sunrise before turning east. Do not worry about missing the rain for those in the southern portion of our CWA. The large complex in central KS will move into the moisture rich environment of western MO bringing some showers and thunderstorms. Precipitable water values exceed 2 inches for much of the Kansas City area. This means that storms will be very efficient when it comes to rain production. As a result flooding on roadways, parking lots, and other impervious surfaces is likely. Urban small streams will also see rapid rises and falls as water runs off from urban structures. Please travel safely and remember to turn around when you see a flooded roadway. Clouds and rain are expected to hang around for much of the day today. The good news (besides the much needed rain) is that temperatures will be much cooler with highs only in the mid to upper 80s. Sure, it is going to be cloudy and rainy, but it will not be hot at least. However, the reprieve will be short lived as by Friday, a surface high pressure parks over SE NE and N KS clearing our skies enabling the sun to heat the area up almost unimpeded. Unfortunately, the baking quickly resumes as temperatures accelerate to the mid 90s on Friday culminating near 100F during the day Sunday. Mid-90s highs are expected to continue into next week. && .Aviation...(For the 06Z TAFS through 06Z Wednesday Night) Issued at 203 AM CDT WED JUL 15 2020 A cold front gradually sagging southward across northern Missouri and northeastern Kansas has initiated a line of thunderstorms with heavy rain this evening and overnight period. As the surface cold pool continues to strengthen along this line of storms, the storms will quicken their pace south and impact the terminals between 08-12Z with rain showers and thunderstorms possibly continuing through 18Z. KSTJ will be the first to see thunderstorms as the line shifts southward. VFR ceilings will lower to low VFR or MVFR as the storms approach. As thunderstorms move over the terminal, heavy rain will drop visibilities into the 1-3SM range with ceilings further dropping to 1-2kft. Southeasterly to easterly winds will shift to north-northwesterly behind the front. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...CDB/Pesel Aviation...PietrychaP
Hazardous weather outlook, Jul 14, 4:31 AM CDT, 23 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 431 AM CDT Tue Jul 14 2020 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-150945- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 431 AM CDT Tue Jul 14 2020 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight High heat indicies are expected during the afternoon Tuesday with air temperatures reaching the low to mid 90s and heat indicies nearing 105. Strong to severe thunderstorms are expected late Tuesday into early Wednesday morning. Primary impacts are heavy rain which could lead to tlocalized flooding and hgih winds. Activity is anticipated to last into Wednesday afternoon. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Wednesday through Monday Dangerously hot and humid conditions return for the weekend. Daytime highs are in the mid-90s with heat indicies exceeding 105F. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Jul 15, 12:19 AM CDT, 3 hours 52 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1219 AM CDT Wed Jul 15 2020
MOZ005-150545-
Harrison MO-
1219 AM CDT Wed Jul 15 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HARRISON COUNTY UNTIL
1245 AM CDT...
At 1218 AM CDT, Doppler radar was tracking a strong thunderstorm near
Eagleville, or 10 miles north of Bethany, moving east at 20 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Ridgeway, Eagleville, Cainsville, Blythedale, Martinsville and
Hatfield.
This includes Interstate 35 in Missouri between mile markers 96 and
113.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4035 9377 4029 9422 4047 9422 4047 9423
4057 9423 4057 9377
TIME...MOT...LOC 0518Z 251DEG 19KT 4042 9407
CDBSpecial weather statement, Jul 15, 1:02 AM CDT, 3 hours 9 minutes before
Special Weather Statement National Weather Service Kansas City/Pleasant Hill MO 102 AM CDT Wed Jul 15 2020 MOZ003>005-150630- Worth MO-Gentry MO-Harrison MO- 102 AM CDT Wed Jul 15 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WORTH...NORTHERN GENTRY AND WESTERN HARRISON COUNTIES UNTIL 130 AM CDT... At 102 AM CDT, Doppler radar was tracking a strong thunderstorm near Albany, moving east at 35 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Albany, Stanberry, New Hampton, Gentry, Worth, Allendale, Denver and Martinsville. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4024 9408 4018 9461 4039 9460 4053 9412 TIME...MOT...LOC 0602Z 259DEG 31KT 4032 9439 CDB
Special weather statement, Jul 15, 1:25 AM CDT, 2 hours 46 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
125 AM CDT Wed Jul 15 2020
MOZ007-008-016-017-150715-
Schuyler MO-Putnam MO-Adair MO-Sullivan MO-
125 AM CDT Wed Jul 15 2020
...SIGNIFICANT WEATHER ADVISORY FOR ADAIR...EASTERN PUTNAM...
NORTHEASTERN SULLIVAN AND SCHUYLER COUNTIES UNTIL 215 AM CDT...
At 125 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles west of Lancaster to 8 miles north of
Novinger to Greencastle. Movement was southeast at 25 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Kirksville, Lancaster, Green City, Queen City, Novinger, Greentop,
Downing, Greencastle, Glenwood, Millard, Pollock, Worthington,
Livonia, Kirksville Regional and Green Castle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4027 9235 4017 9239 4004 9262 4004 9274
4031 9315 4049 9294 4059 9285 4060 9235
TIME...MOT...LOC 0625Z 303DEG 23KT 4054 9267 4035 9273 4027 9288
CDBLocal storm report, Jul 15, 3:50 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
350 AM CDT WED JUL 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0339 AM FLASH FLOOD 1 W GUILFORD 40.17N 94.76W
07/15/2020 NODAWAY MO LAW ENFORCEMENT
REPORT OF SEVERAL INCHES OF WATER FLOWING
OVER HWY M WEST OF GUILFORD.
&&
PPThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 12:19 AM CDT | Special Weather Statement | EAX | Harrison | 26 min |
| Jul 15, 1:02 AM CDT | Special Weather Statement | EAX | Gentry | 28 min |
| Jul 15, 1:25 AM CDT | Special Weather Statement | EAX | Adair, Schuyler | 50 min |
| Jul 15, 1:36 AM CDT | Flash Flood Warning | EAX | Andrew, Gentry, Harrison, Nodaway, Worth | 9 hr |
| Jul 15, 4:51 AM CDT | Flash Flood Warning | EAX | Macon | 4 hr |
| Jul 15, 5:21 AM CDT | River Flood Warning | EAX | Andrew, Buchanan | 9 hr |
| Jul 15, 6:13 AM CDT | Flash Flood Warning | EAX | Clay, Clinton, Platte | 3 hr |
| Jul 15, 6:50 AM CDT | River Flood Warning | EAX | Clay, Ray | 11 hr |
| Jul 15, 6:50 AM CDT | River Flood Warning | EAX | Clay, Platte | 5 hr |
| Jul 15, 8:22 AM CDT | River Flood Warning | EAX | Buchanan | 25 hr |
| Jul 15, 8:38 AM CDT | Areal Flood Warning | EAX | Macon, Randolph | 3 hr |
| Jul 15, 10:22 AM CDT | Areal Flood Warning | EAX | Andrew, Gentry, Harrison, Nodaway, Worth | 3 hr |
Nearby
Flash Flood Warnings in Missouri, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.